MedElevator Войти в исследования
← Поиск публикаций
Медицинская библиотека · The Israel Medical Association journal : IMAJ · 1999

Nimesulide-induced hepatitis and acute liver failure.

Weiss P, Mouallem M, Bruck R, Hassin D, Tanay A, Brickman C M, Farfel Z, Bar-Meir S

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND

Nimesulide is a relatively new non-steroidal anti-inflammatory drug that is gaining popularity in many countries because it is a selective cyclooxygenase 2 inhibitor. Occasionally, treatment is associated with mild elevation of liver enzymes, which return to normal upon discontinuation of the drug. Several cases of nimesulide-induced symptomatic hepatitis were also recently reported, but these patients all recovered.

OBJECTIVES

To report the characteristics of liver injury induced by nimesulide.

PATIENTS AND

METHODS

We report retrospectively six patients, five of them females with a median age of 59 years, whose aminotransferase levels rose after they took nimesulide for joint pains. In all patients nimesulide was discontinued, laboratory tests for viral and autoimmune causes of hepatitis were performed, and sufficient follow-up was available.

RESULTS

One patient remained asymptomatic. Four patients presented with symptoms, including fatigue, nausea and vomiting, which had developed several weeks after they began taking nimesulide (median 10 weeks, range 2-13). Hepatocellular injury was observed with median peak serum alanine aminotransferase 15 times the upper limit of normal (range 4-35), reversing to normal 2-4 months after discontinuation of the drug. The remaining patient developed symptoms, but continued taking the drug for another 2 weeks. She subsequently developed acute hepatic failure with encephalopathy and hepatorenal syndrome and died 6 weeks after hospitalization. In none of the cases did serological tests for hepatitis A, B and C, Epstein-Barr virus and cytomegalovirus, as well as autoimmune hepatitis reveal findings.

CONCLUSIONS

Nimesulide may cause liver damage. The clinical presentation may vary from abnormal liver enzyme levels with no symptoms, to fatal hepatic failure. Therefore, monitoring liver enzymes after initiating therapy with nimesulide seems prudent.

Для цитирования: Weiss P, Mouallem M, Bruck R, Hassin D, Tanay A, Brickman C M, Farfel Z, Bar-Meir S. Nimesulide-induced hepatitis and acute liver failure.. The Israel Medical Association journal : IMAJ. 1999.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.